MAUDE Adverse Event Report: ARTHREX, INC. ANGLED REAMER, DRIVE SHAFT; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. ANGLED REAMER, DRIVE SHAFT; MANUAL INSTR, GENERAL SURGICAL
Model Number ANGLED REAMER, DRIVE SHAFT
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 04/11/2025, it was reported by a sales representative via (b)(4) that an ar-9597-10 angled reamer sleeve, 10°, would stick together with any product they add inside the device.This was discovered during a procedure, with no reported patient harm.Additional information was received on 04/25/2025: on (b)(6) 2025, a reverse total shoulder arthroplasty procedure was performed without delays or complications.A backup set was used to complete the case.No additional anesthesia was required, and the patient experienced no adverse effects.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to misuse due to a force perpendicular to the drive shaft being applied while the device is spinning.This applied force creates an excess of friction and heat that ultimately has the potential to cause the device to cease functioning as intended.Application of this force perpendicular to the drive shaft is not needed for the device to function, nor is it recommended that the user do this during normal clinical use.When used normally, this issue is unlikely to present itself, which suggests that the handling of the device has a large impact on whether or not it will seize.For this reason, the direct cause is considered to be misuse of the device.

Brand Name
ANGLED REAMER, DRIVE SHAFT
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key22299171
Report Number1220246-2025-02611
Device Sequence Number18299887
Product Code LXH
UDI-Device Identifier00888867324954
UDI-Public00888867324954
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberANGLED REAMER, DRIVE SHAFT
Device Catalogue NumberAR-9676
Was Device Available for Evaluation? Yes
Distributor Facility Aware Date06/02/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2025
Supplement Date Received by Manufacturer09/09/2025
Initial Report FDA Received Date06/20/2025
Supplement Report FDA Received Date09/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown